MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 38184414
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd insyte autoguard stain on silicone cannula.The following information was provided by the initial reporter, translated from portuguese to english: we found three defective 18g autoguard catheters- one with a small stain on the silicone cannula.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 38184414 and lot number 4032329.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, eight (8) picture samples were provided for evaluation by our quality team.Through examination of the pictures, the tip of the catheter was observed stained; however, without the physical sample, the foreign matter staining the catheter could not be identified.The pictures also showed a catheter pierced through by the needle component.The remaining pictures provided the package product information.For the observed issues of needle through catheter, it is possible the defect may be related to challenge test parts.If the challenge parts are not configured with the mildest defect, faulty product could go undetected by the vision system.The challenge test is performed once per shift and visual inspections for catheter transfixed are performed every two (2) hours.It is worth noting that no issues were identified during the production history review related to this defect.Improvements for transfixed catheters were addressed in a quality notification (qn) implemented in (b)(6) 2024.The reported lot number (4032329) was manufactured in february 2024 prior to the implementation of the qn.For the observed issue of foreign matter, it is possible the defect was related to the transfer trays used to move the product in manufacturing.If the transfer trays are dirty, the catheter occasionally touches the tray, and the defect observed may occur.The transfer trays are routinely cleaned and visual inspections for foreign matter are performed every two (2) hours throughout shifts.It is worth noting that no issues were identified during the production history review related to this defect.Based on the preventive measures in place, we believe the probability of this defect is very low with an unlikely chance of recurrence.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
(b)(6) 2024: how many products were affected, please confirm the quantity? 03 products found with defects.Has there been any harm to patients/health professionals? no harm to patients.Defects found before use.Is there any patient involvement, please confirm? there is no patient involvement.When did this event occur, before, after or during the procedure? verified during the procedure, before use.Was there a need for medical and/or surgical intervention due to the incidence (imaging tests, surgery, drug administration, etc.)? (detail) there was no need for medical intervention.Defects found before use.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20451052
Report Number9610048-2024-00160
Device Sequence Number8690038
Product Code FOZ
UDI-Device Identifier00382903818440
UDI-Public(01)00382903818440(11)240214(17)270131(10)4032329
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number38184414
Device Lot Number4032329
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown